• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

How I Crashed My Brain (And then RECOVERED)

D

dragonboy46

Well-known member
Joined
May 16, 2017
Messages
74
Hey everyone, hope you're all doing well.. I just wanted to quickly post my recovery story. Some of you might already know me cos I have made some posts here in the past when I was VERY sick.

Today, I just want to take the time to explain what happened with me, what you can take from it and hopefully also inspire some of the people who are still suffering.

So here's what happened:

I was taking Escitalopram 15mg for my Depression & Anxiety but it was making me feel like a zombie and I wanted to stop. I went to the doctor and asked him to get me off but he said I still have depression and must continue the treatment. I got frustrated and decided to stop on my own...

So I started self-tapering the medication, but I did it the WRONG way. I cut it down to 10mg and after a couple days moved up to 12.5 mg and then dropped again to 10mg, then went down to 5mg and then I was starting to get sick at that point so I moved up to 7.5 mg etc you get the idea. The dose was not controlled so some days I was getting 10mg and some days I was getting 5mg etc.. It was just going up and down frequently and this process went on for maybe like a month or two and then I think I just stopped it.

The result? I LITERALLY crashed my brain and it ended up in a complete mental breakdown. I wasn't able to function and was getting suicidal thoughts every day. I thought there was no way for me to recover anymore and I didn't know what to do at that point. I was feeling lost and my speech was all messed up and a lot of other problems. Therapy was not working either.

At that time I decided to visit a Psychiatrist and started on newer medications. After only a couple months of taking the medications, it all disappeared like a magic. I was completely healed and then got off all the medications.

Fast forward to today, I don't have any mental health problems. I'm happy and life is the best it can be and I'm off all the psychiatric medications.

So if you're reading this and suffering from any problem... just remember that there's ALWAYS hope and a way out. Sometimes the problem is so severe that we don't see any hope or a way. But just because you don't see a way, doesn't mean that there isn't any. You might be ONE STEP away from recovery... so don't give up and just hang in there...

I was told that I had Depression, Anxiety, OCD, Panic Disorder etc. but after all these years, I have realized that I didn't really have anything wrong with me...

It wasn't really the OCD... It was just life.

There's some lesson to be learned for both the patients and doctors here:

For Patients: Patients should NEVER try to taper the medication on their own without experienced clinical supervision. As you've read what happened with me, it can be a TOTAL DISASTER and even life-threatening situation.

For Doctors: Doctors should care about the personal choices of their patients so if they have recovered and they want to come off their medications, Doctors should help them taper the medication and not have them take the meds for the rest of their lives if it's against their will.

If you've made it this far, I really want to thank you for reading my post and I hope I was able to motivate some people.. If I can come out of severe mental health crisis, there's no reason why you can't recover also.

Take care.
 
D

dragonboy46

Well-known member
Joined
May 16, 2017
Messages
74
I probably shouldn't have used the word "crash" lol... I can't edit the post now but just to clear, I meant to say a nervous breakdown.
 
Top